Doral Abuse

As with all benzodiazepines, it is possible to become addicted to Doral. Abuse of the drug is more likely to occur if it has been taken on a regular basis for a long period of time or at higher doses. To minimize the risk of Doral abuse or dependence, people are generally advised to take the medication only for a short period of time.

Doral Abuse: An Overview

Doral® (quazepam) is a prescription sleep medication used for the treatment of insomnia. It is part of a group of medications called benzodiazepines. As with all benzodiazepines, Doral can be abused and may lead to addition or dependence. You may be abusing Doral if you feel a need to continue to take the medicine even when no medical need is present.
 
Doral abuse is more likely if the medication has been taken on a regular basis for a long period of time and at higher doses. It is also more likely to occur in people with a history of alcohol or drug abuse. In order to decrease the risk of developing Doral dependence or abuse, it is usually best to take the medication only for a short period (usually no more than one or two weeks).
 

What Are the Signs of Doral Abuse?

If a person is addicted to a medicine, stopping the medication may cause problems. Withdrawal symptoms can also occur. Symptoms of Doral withdrawal can include:
 
  • Insomnia
  • Sweating
  • Dizziness
  • Panic attacks
  • Restlessness or irritability
  • Depression
  • Personality changes
  • Sensitivity to sound or light
  • Numbness or tingling
  • Confusion
  • Seizures
  • Fever
  • Anxiety
  • Tension
  • Nausea, vomiting, or diarrhea
  • Rapid heartbeat (tachycardia)
  • Heart palpitations
  • Hallucinations
  • Memory loss.
     
If these problems occur, people often feel like they need to stay on their medicines just to prevent these symptoms from occurring again. Many sleep medications (including Doral) can cause "rebound insomnia," which is insomnia due to stopping a sleep medication. This can cause people to take a sleep medication unnecessarily for long periods of time, sometimes for several years.
 
If you are taking increasing doses of Doral, or if you feel like you cannot stop taking the medicine, you need to talk to a healthcare provider. Doral abuse is a serious problem that requires treatment.
 

Doral Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.